MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION WALLSTENT ENTERAL ENDOPROSTHESIS; STENT, COLONIC, METALIC, EXPANDABLE

BOSTON SCIENTIFIC CORPORATION WALLSTENT ENTERAL ENDOPROSTHESIS; STENT, COLONIC, METALIC, EXPANDABLE
Model Number M00565590
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Codes Hemorrhage/Blood Loss/Bleeding (1888); Perforation (2001)
Date of Event 12/08/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).The device has been received for analysis.Upon completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental medwatch will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation that a wallstent enteral uncovered stent was to be implanted to treat a 6-7cm colorectal malignant tumor in the rectum during an intestinal stent implantation performed on (b)(6) 2020.Reportedly, the patient's anatomy was not tortuous prior to stent placement.According to the complainant, during the procedure, when the stent was fully deployed in the rectum, it was noted that the stent wire at the tip became split and pierced the patient's mucosa causing severe bleeding.Reportedly, the physician was able to remove the stent out of the rectum manually and the procedure was completed with another wallstent enteral stent.The patient received drug therapy treatment to address the bleeding.The patient's condition following the procedure was reported to be stable.
 
Additional Manufacturer Narrative
Block h6: patient code 2001 captures the reportable event of perforation.Patient code 1888 captures the reportable event of hemorrhage.Device problem code 2976 captures the reportable event of stent material deformation.Block h10: a wallstent enteral uncovered stent and delivery system were received for analysis.The stent was received completely deployed.Visual examination found that the wires of the stent was broken and unraveled.The outer diameter and stent length were measured and were found to be within specification.No other issues were noted to the stent and delivery system.The reported event of stent material deformation was confirmed as the wires of the stent were broken and unraveled.It may be that the technique used by the user during the stent deployment limited the performance of the device and contributed to the damage on the stent which caused hemorrhage and perforation.A labeling review was performed and, from the information available, this device was used per the instructions for use (ifu) / product label.Hemorrhage and perforation are noted within the ifu as a potential adverse event associated with the use of this device.Therefore, a review and analysis of all available information indicated the most probable cause is adverse event related to procedure.A review of the manufacturing documentation for this device revealed that no anomalies or deviations related to the event occurred during manufacturing.
 
Event or Problem Description

Brand Name
WALLSTENT ENTERAL ENDOPROSTHESIS
Common Device Name
STENT, COLONIC, METALIC, EXPANDABLE
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key11069062
Report Number3005099803-2020-06417
Device Sequence Number19499895
Product Code MQR
UDI-Device Identifier08714729285083
UDI-Public08714729285083
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K000281
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/27/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/10/2021
Device Model NumberM00565590
Device Catalogue Number6559
Device Lot Number0024581161
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/22/2020
Initial Date Received by Manufacturer 12/09/2020
Supplement Date Received by Manufacturer01/12/2021
Initial Report FDA Received Date12/23/2020
Supplement Report FDA Received Date01/27/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age76 YR
Patient Weight49